Our daughter Jane died from SUDEP & possibly from ours and her ignorance. Nearly half of all SUDEP deaths are avoidable. Stay Alive - Read On.

Saturday, 24 March 2012

Are some AEDs linked to SUDEP?

There has been some concern that some AEDs (Anti-Epileptic Drugs) may actually contribute to the risk of SUDEP.  One drug that has been in focus is Lamotragine, and indeed our daughter took that drug so we have a very personal interest in this subject.

A report in the March 2012 issue of Pacing and Clinical Electrophysiology has just come out reporting there is no issue with drugs that have been around for many years, however that it is newer drugs that are in focus.  Of especial interest is when patients are taking more than one drug in combination.  Apparently taking 3 or more drugs increases the risk of SUDEP by a factor of 8!

No comments:

Post a Comment

Note: only a member of this blog may post a comment.

Related Posts Plugin for WordPress, Blogger...